Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Health anxiety sufferer here! Starting on Zoloft and Buspar, feeling nervous...  (Read 895 times)

0 Members and 1 Guest are viewing this topic.

Offline treadstone

  • Jr. Member
  • **
  • Posts: 78
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
    • Poke This Member
Whoo! I spoke too soon. My heart has been racing for two and a half hours, and I feel so tired and unable to focus on anything. I would fall asleep right now if I could but my heart is pounding too hard. Hope this passes soon!
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4050
  • Country: au
  • Rec's: 93
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Whoo! I spoke too soon. My heart has been racing for two and a half hours, and I feel so tired and unable to focus on anything.

These symptoms are almost certainly anxiety based and not a direct effect of the meds. If you have Benadryl available it may help.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline treadstone

  • Jr. Member
  • **
  • Posts: 78
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
    • Poke This Member
Whoo! I spoke too soon. My heart has been racing for two and a half hours, and I feel so tired and unable to focus on anything.

These symptoms are almost certainly anxiety based and not a direct effect of the meds. If you have Benadryl available it may help.

Ian

I figured! Thanks again insights. I don't have any Benadryl, but I'm making myself some chamomile tea. It might help in some small way. :)
Bookmark and Share

Offline treadstone

  • Jr. Member
  • **
  • Posts: 78
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
    • Poke This Member
Day 9 is here. The last 24 hours have been unpleasant, to say the least. I've had a hollow aching in my chest just about the entire time, uncomfortable breathing, stomach cramps and heaviness, tiredness and inability to focus, and a pounding heart. I've dealt with all of these things individually in the past, but never have I had them all for hours and hours at a time like this. I guess when you have health anxiety, and you start taking a medication that might increase anxiety in the beginning, this is what you feel.

I'm going to try and be more careful about what I eat today. Maybe I can at least ward off the stomach trouble.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4050
  • Country: au
  • Rec's: 93
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
I'm going to try and be more careful about what I eat today. Maybe I can at least ward off the stomach trouble.

It may not make much difference. The problem isn't the food per se. The gut is the most serotonergic organ of the body making and using about 95% of the body's serotonin. The brain makes and uses less than 2%. As a result, serotonergic antidepressants can initially play havoc with the gut.

It has its own nervous system which is also directly connected to the heart, lungs and brain via the vagus nerves and has some degree of control over those organs which is probably at least partly responsible for your other symptoms too.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline treadstone

  • Jr. Member
  • **
  • Posts: 78
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
    • Poke This Member
Thanks again, insights. You're full of them!

Yesterday evening my racing heartbeat subsided, and later that night the air hunger went away too.

Today, I've been tired and I've had a headache, but nothing real major. I feel good. :D
Bookmark and Share

Offline treadstone

  • Jr. Member
  • **
  • Posts: 78
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
    • Poke This Member
Well, I'm starting my sixth week on Zoloft and Buspar. I feel quite a bit better than I did when I started the medication.

Everyone is in a unique situation, so it won't work the same for everyone. That said, here's what it seems to have done for me.

For about a year I had been experiencing frequent, rather painful sensations throughout my body, especially in my chest. I worried, worried, worried myself sick about them. They really intensified around last August and reached a crescendo in early January. I held off for as long as I could, but I eventually went to the emergency room and was told - for the third time in four years - that my heart was fine and they could see no other solution for my chest pain except for G.E.R.D. (acid reflux). I went home, a little ashamed but relieved. I knew I had to do something about my health anxiety, though, so that's how I wound up taking these two medications.

I still have those pains, but I find it easier to live with them now. I am not happy to have them - in fact, they annoy me greatly - but they don't seem to impact the quality of my life nearly as much anymore. Before I started these medications, life was very black and white for me - either I have no pain whatsoever and I'm content, or I have pain and I am miserable and fearful. Zoloft and Buspar seem to have created more of a 'gray area' where I can exist alongside the pain and generally feel okay. Not good, but not bad. Decent, okay, alright. And that's absolutely wonderful, in my opinion.

Sure, I'm a tiny bit disappointed that I'm not outright happy more often, but that's a silly thing to expect because these aren't magical happy pills. I'm just glad they seem to be working! Side effects have mostly disappeared as well, apart from a little nausea from time to time. I am pleased.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4050
  • Country: au
  • Rec's: 93
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Sure, I'm a tiny bit disappointed that I'm not outright happy more often, but that's a silly thing to expect because these aren't magical happy pills.

Give it time, you've only been on Zoloft for 6 weeks and it can take antidepressants up to 12 weeks to fully kick-in. You may also need to take a higher dose. Most need 100-150mg of Zoloft to achieve optimum results, some even more.
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
3 Replies
1807 Views
Last post October 28, 2009, 08:06:28 PM
by shookupnky
3 Replies
648 Views
Last post April 30, 2010, 05:27:46 PM
by ibrown514
6 Replies
498 Views
Last post January 21, 2011, 02:53:30 PM
by broobie09
2 Replies
681 Views
Last post November 13, 2012, 07:00:34 PM
by kconnors
3 Replies
55 Views
Last post January 30, 2014, 09:05:59 PM
by tank